I have recently started taking Oxcarbazepine , 450mg 2X daily and recently noticed a problem performing in the bedroom.....are there any other men who are taking this med and have experienced this problem?
This is not a listed side effect on any of the info. I have read about this drug....
garyv440: The change in libido is a side-effect off all these seizure meds and it effects women also. It doesn't say it on the side-effect list on my meds but it doesn't have to be there for you to know it's going on. Hormones are what regulate our brains more than we know. These meds are playing with the hormones in the brain whether you know it or not. Ask your doctor, I bet he'll tell you it's the meds. The only med that I took that INCREASED my libido was trileptal. It had to have hormones in it. I couldn't take it because I couldn't breathe on the stuff. My seizures have come because of menopause. No meds control them either because it's all hormonal. I wouldn't be surprised if some seizures in men are hormonally related as well. Try your best and use alot of foreplay and be patient and concentrate. Good luck.
gary: I just saw the other post you made saying that you take the trileptal for tinnitus. Do you have seizures too. If you have seizures, is the tinnitus caused by them? I have tinnitus, too and I think it's from the seizures. I never used to have it. I've become sensitive to loud noises and it has to be because of the tinnitus. It's annoying and I can't get rid of it. I wish I could have continued on the trileptal when I was taking it. It worked, like I said, but I just couldn't breathe on it. I've developed aspirin sensitive asthma and it makes me wonder if the trileptal has some kind of aspirin in it.
92261- I was unaware Trileptal was used for tinnitus. I don't mean to sidetrack the thread, however do you have a link that can point me to a discussion or information on that?
I'm on it for seizures along with 2 others (will be off an additional med this week!!). I thought it was a different med that may have contributed to the consistent ringing being reduced at times in my one ear that has the worst damage.
I am on the Oxcarbazepine 900mg daily for tinnitus, not seizures.
This was the only med that has given me some degree of help.
I also suffer with Hyperacusis, which is a sensitivity to sounds.
These individuals represent a small group of sound sensitive individuals in the world. They are not born sound sensitive, but develop a collapsed tolerance to sound primarily from noise trauma (sudden or cumulative). Other common causes include head injury, the unfortunate side effects of drugs, Lyme disease, air bag deployment, Bell's Palsy, and Temporomandibular Joint Syndrome (TMJ). How common is hyperacusis? It has been frequently reported that 50 million people in the United States have tinnitus (ringing in the ears). It has also been widely reported that 40% of these individuals claim to have hyperacusis. That would mean that 16 million individuals in the United States claim to have some degree of hyperacusis. Although hyperacusis is not rare, severe hyperacusis is rare. People with severe hyperacusis have great difficulty living in the mainstream of life because their sound tolerances are so collapsed. In other words, hyperacusis is a condition where individuals have a significant collapsed tolerance to sound.
Thanks for your input, as I was trying to find out if anyone here was taking
Oxcarbazepine , and experienced any serious side effects.
It was a bonus to read that it may have also helped some of you that have tinnitus....
Keep in touch with me...< edited >
Last edited by hb-mod; 02-22-2010 at 03:53 PM.
Reason: Please do not post disallowed Internet websites, per Posting Policy. Thanks!